Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 23, 2014, 02:45:48 AM

Login with username, password and session length


Members
  • Total Members: 23525
  • Latest: Dman
Stats
  • Total Posts: 639833
  • Total Topics: 48573
  • Online Today: 204
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 161
Total: 167

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Diarrhea after Stomach Flu stmptoms are gone  (Read 5252 times)

0 Members and 1 Guest are viewing this topic.

Offline GJS1983

  • member
  • Posts: 2
Diarrhea after Stomach Flu stmptoms are gone
« on: February 22, 2012, 09:46:19 PM »
I have been poz and undetectable for 2 years now, and i am on Truvada, Reyataz, and norvir. LAst week i threw up in the middle of the night, followed by a fever and aches for about 3-4 days after. I feel much better generally, but i still have some diarrhea. The nurse keeps telling be to wait until it lasts for 14 days to get a stool sample and get checked out.

Has anyone else experienced this? my Norvir changed 2 weeks ago to a gel cap instead of the tablet im used to, and i wonder if its that...im new to this and dont have many poz friends.....any ideas to help me? Has anyone ever had mild to moderate diarrhea for longer than a week before?

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Diarrhea after Stomach Flu stmptoms are gone
« Reply #1 on: February 23, 2012, 08:09:40 AM »
Welcome to the forums, GJS.

I've moved your thread into the Living forum, which is the more appropriate place for it and you'll receive more responses here. The other option was the Treatment forum, but your questions are only partly about treatment, so Living it is.

It sounds like you've had the Winter Vomiting Virus (aka norovirus) and it's not uncommon to have lingering diarrhea for a week or so after the main symptoms have dissipated.

The gel-cap Norvir may be adding to this, and it's also possible (depending on how severe your diarrhea is) that it's the sole cause. However, as you've just gotten over the stomach bug, my money is on the bug rather than the med.

I'd go with what the nurse suggested - if this persists for more than two weeks, get a stool sample done.

In the meantime, Immodium is your friend. (obviously run this past your doctor first, but it's what most people use for diarrhea and is available over-the-counter)

Also, make sure you stay hydrated while this is going on.

You may find the BRATT diet helpful. This is discussed in the Sick to Your Stomach Lesson, particularly the section on Managing Diarrhea.

Good luck. Hope you feel better soon!

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline LiveWithIt

  • Member
  • Posts: 388
Re: Diarrhea after Stomach Flu stmptoms are gone
« Reply #2 on: February 23, 2012, 03:02:07 PM »
I think Norvir gelcaps are supposed to be kept in the fridge, but I never did.  A lot of times diarrhea comes from what you eat or drink.   I know coffee goes right thru me.  Also if you've taken antibioitcs they can cause diarrhea for a few months afterwards.  Sometimes eating something lite like a slice of bread with your meds can help.

This is why I take my meds at night before sleep, that way I won't have a bad reaction that will ruin my day.  Somehow while I'm sleeping I don't get an upset stomach, if I do it won't wake me from my sleep and I just use the bathroom in the morning. 
« Last Edit: February 23, 2012, 03:03:40 PM by LiveWithIt »
Pray God you can cope
I know you have a little life in you yet.
I know you have a lot of strength left.

Offline GJS1983

  • member
  • Posts: 2
Re: Diarrhea after Stomach Flu stmptoms are gone
« Reply #3 on: February 24, 2012, 10:22:09 AM »
Thanks Ann,

Its been about 10 days not with the diarrhea, which is much less now. I did already go ahead and submit a stool sample yesterday, just to be sure. I am on the bratt diet from now on until this stops...The scary thing is i have no other symptoms. IM down about 5-6 lbs over the last 10 days but seem to be stabilizing in weight because the diarrhea is less in volume.

thanks again for moving this to the right place...anyone elses input would be greatly appreciated.

Offline weasel

  • Member
  • Posts: 1,681
Re: Diarrhea after Stomach Flu stmptoms are gone
« Reply #4 on: February 26, 2012, 11:02:06 AM »


       Hi   GJS1983 ,

                          I am on the same   Meds you are . Have been for 7 years .

        My belly  KILLS me   :-[

       Every morning is about the same , Once in a while I get a reprieve from

       PAIN   & Diarrhea .  This morning is NOT one of those days . 

       I will spend most of the morning in the bathe'  ,   Reading ............

      No sense  in leaving the bowl if I have to keep running back to it  :-[

     I take   Loperamide  with breakfast .   It does help .   

     My I.D. Doctor says I will never really ever have a normal  Gastric system  ::)

      You are not alone . I hope your  feeling good soon !

    Not all people have the same  reactions to the meds . Some will say they

    have no side effects .  That is great , But I know how it feels to live life

    around the bowels of hell  :-X

                                                    Be well ,   Weasel    :-*

    P.S.  My friends call me Carl  ;)
" Live and let Live "

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.